Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Suddenly gained weight and undergone removal of mirina. Is it due to estrogen?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
I have suddenly gained 5 kg in 3 weeks. I am a muscular athlete and fitness instructor and usually am quite lean. I recently had to have a Mirina removed as my body started to reject it and I was bleeding. I have had Mirina's for 8 years and had stopped menstruating. My doctor put me on Primulat N to stop bleeding 3 x 5mg. Then started me on Brevinor that's when the rapid weight went on and I bleed heavily so stopped taking it last week. He told me to start Primulat again to stop the bleeding. It worked and he suggested I experiment with dose so that my weight returns to 'normal' for me! I am usually 52-54 kg and yesterday 59kg!! My diet is strict and low fat very raw and healthy. I am a nutrition educator. I wonder is it the fact that he gave me estrogen?? Has my body had too much Primulat... should I stop everything or just 1 a day. I have to get this bloated fluid/ weight gain quickly.
Posted Tue, 10 Dec 2013 in Women's Health
Answered by Dr. Shanti Vennam 44 minutes later
Brief Answer: Modulation of progesterone doses is likely to work Detailed Answer: Hello, Thanks for posting your query. The fact that you started bleeding while still on Mirena, needs to be considered. At your age, combination pills are usually not advised. If you did not have a complete gynecological exam, I would suggest one including a sonogram and a pap smear. If no other cause for the bleeding is found, hormone supplementation with dose modulation can help. As estrogen is not tolerated well by you, please continue with progesterone. Medroxyprogesterone is a better alternative with convenience of use and lesser androgenic side effects. Weight gain also is not a significant feature with this treatment. Concerning diet and exercise, there is not much to be suggested as you are already into it. Please use nutritional supplements to manage any anemia. Once the cycle regularization is achieved, you may stop the medication. If your system needs continuous hormone supplements, you can consider endometrial ablation. Hope your query has been clarified. Please feel free to contact for further clarifications. I will be happy to help. regards, Shanti.V.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor